Alert archive / Massachusetts / Red Flag Warnings in 2024
Red Flag Warning 4, NWS Albany, NY
NWS Albany, NY issued this red flag warning at Nov 5, 2024, 4:06 PM EST for Berkshire County, Massachusetts; Northwest Hills Planning Region, Connecticut. It took effect at Nov 6, 2024, 8:00 AM EST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2024, 4:06 PM EST (21:06 UTC)
- In effect from
- Nov 6, 2024, 8:00 AM EST
- Expired
- Nov 6, 2024, 6:00 PM EST
- In force
- 10 hr
- Issued by
- NWS Albany, NY
Counties Northwest Hills Planning Region, CT, Berkshire County, MA
The radar
The Albany radar (KENX), 88 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.1 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1026 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
767 WWUS81 KALY 052106 RFWALY URGENT - FIRE WEATHER MESSAGE National Weather Service Albany NY 406 PM EST Tue Nov 5 2024 MAZ001-025-060900- /O.NEW.KALY.FW.W.0004.241106T1300Z-241106T2300Z/ Northern Berkshire-Southern Berkshire- INCLUDING THE CITIES OF Dalton, Hancock, Pittsfield, Florida, North Adams, Sandisfield, Great Barrington, and South Egremont 406 PM EST Tue Nov 5 2024 ...RED FLAG WARNING IN EFFECT FROM 8 AM TO 6 PM EST WEDNESDAY FOR WESTERN MASSACHUSETTS... * Affected Area...In Massachusetts, Berkshire County. * Timing...From 8 AM to 6 PM Wednesday. * Winds...Southwest 10 to 15 mph with gusts up to 30 mph. * Relative Humidity...As low as 60 percent. * Temperatures...Up to 71. * Lightning...None * Impacts...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ CTZ001-013-060900- /O.NEW.KALY.FW.W.0004.241106T1300Z-241106T2300Z/ Northern Litchfield-Southern Litchfield- INCLUDING THE CITIES OF Torrington, Oakville, Gaylordsville, New Milford, Terryville, and Thomaston 406 PM EST Tue Nov 5 2024 ...RED FLAG WARNING IN EFFECT FROM 8 AM TO 6 PM EST WEDNESDAY FOR NORTHWESTERN CONNECTICUT... * Affected Area...In Connecticut, Litchfield County. * Timing...From 8 AM to 6 PM Wednesday. * Winds...Southwest 10 to 15 mph with gusts up to 25 mph. * Relative Humidity...As low as 63 percent. * Temperatures...Up to 74. * Lightning...None. * Impacts...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
1 follow-up statement
704 WWUS81 KALY 060800 RFWALY URGENT - FIRE WEATHER MESSAGE National Weather Service Albany NY 300 AM EST Wed Nov 6 2024 MAZ001-025-062300- /O.CON.KALY.FW.W.0004.241106T1300Z-241106T2300Z/ Northern Berkshire-Southern Berkshire- INCLUDING THE CITIES OF Dalton, Hancock, Pittsfield, Florida, North Adams, Sandisfield, Great Barrington, and South Egremont 300 AM EST Wed Nov 6 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM EST THIS EVENING FOR WESTERN MASSACHUSETTS... * Affected Area...In Massachusetts, Berkshire County * Timing...From 8 AM to 6 PM Wednesday. * Winds...Southwest 10 to 15 mph with gusts up to 30 mph. * Relative Humidity...As low as 50 to 60 percent. * Temperatures...Up to 75. * Lightning...None * Impacts...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ CTZ001-013-062300- /O.CON.KALY.FW.W.0004.241106T1300Z-241106T2300Z/ Northern Litchfield-Southern Litchfield- INCLUDING THE CITIES OF Torrington, Oakville, Gaylordsville, New Milford, Terryville, and Thomaston 300 AM EST Wed Nov 6 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM EST THIS EVENING FOR NORTHWESTERN CONNECTICUT... * Affected Area...In Connecticut, Litchfield County. * Timing...From 8 AM to 6 PM Wednesday. * Winds...Southwest 10 to 15 mph with gusts up to 30 mph. * Relative Humidity...As low as 50 percent. * Temperatures...Up to 79. * Lightning...None. * Impacts...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this red flag warning went out at Nov 5, 3:25 PM EST, 41 minutes earlier.
Area forecast discussion, Nov 5, 3:25 PM EST, 41 minutes before
AREA FORECAST DISCUSSION National Weather Service Albany NY 325 PM EST Tue Nov 5 2024 .SYNOPSIS... Unseasonably warm temperatures continue through Wednesday, when record or near-record highs are expected. A cold front arriving from the west will bring scattered rain showers, especially north and west of Albany, but light accumulations will likely fail to make a significant dent in the recent rainfall deficit. Cooler but still above normal temperatures return Thursday through the weekend, with the next best chance for widespread rainfall possible Sunday into Monday. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... Surface high pressure centered to the southeast will see persistent southwesterly low and mid-level flow today behind the warm front which lifted northward early this morning. Little in the way of beneficial rainfall was observed, with dry conditions beneath partly cloud skies expected through the remainder of the period. Temperatures will rise some 15-20 degrees above normal, reaching afternoon highs in the mid 60s to mid 70s across the region. Mild conditions continue tonight with lows only falling into the 50s across the region. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/... Upper-level troughing approaches from the west on Wednesday, yielding increasing clouds through the afternoon. While a surface low tracks eastward across southern Quebec, its trailing cold front will transit the region from northwest to southeast through the afternoon and evening. Ahead of the front, deep mixing up to 850 hPa will allow for gusty winds of 25-30 mph out of the southwest reach the surface. This will support continued unseasonably warm temperatures, further aided by downslope flow into the Hudson and Mohawk Valleys, as afternoon highs reach the upper 50s to mid 60s in high terrain and upper 60s to upper 70s at lower elevations. Daily record highs are possible, most likely at Albany and Poughkeepsie and less likely at Glens Falls. Current daily record highs are listed in the Climate section below. Scattered rain showers along the cold front are most likely from the morning through mid-afternoon in areas north and west of Albany, including the southern Adirondacks, Mohawk and Upper Hudson Valleys, and southern Greens. Rainfall accumulations of 0.1 to 0.25 inches are possible in these areas. Elsewhere, a stray shower may produce a few hundredths of an inch of rain, which will do little to address the recent rainfall deficit. Behind the cold front, northwest winds will push temperatures back down toward seasonal norms, although limited cold air upstream and zonal flow aloft will see these cooler temperatures remain nonetheless above normal. Temperatures fall to lows on Wednesday night are in the 40s to low 50s, before rebounding to upper 40s to mid 50s in high terrain and upper 50s to upper 60s at lower elevations Thursday afternoon. As skies continue to trend clearer through the period, cold overnight lows in the 30s are expected by Thursday night. && .LONG TERM /FRIDAY THROUGH TUESDAY/... Zonal flow aloft to begin the period will see heights begin to rise following the passage of an upper-level shortwave on Friday. A few brief rain showers are possible in the southern Adirondacks through the afternoon, while the remainder of the region is expected to be dry. As upper ridging moved overhead, cool surface high pressure from Canada will slide into the Northeast, returning temperatures to more seasonable levels for the weekend. Following afternoon highs in the 50s to mid 60s on Friday, both Saturday and Sunday will instead see temperatures in the 40s and 50s. Cool overnight lows in the 20s and 30s are expected Friday and Saturday nights. A closed upper-level low over the Southern Rockies will open northward into the mean flow over the weekend, tracking over the Great Lakes as an upper-level trough Saturday into Sunday. Ahead of the approaching trough, the best chances for widespread rainfall in the past few weeks look to spread from west to east Sunday into Sunday night. Rainfall amounts will largely depend on the evolution of Rafael in the Gulf of Mexico, as guidance remains split on whether southerly flow on the leading edge of upper troughing is able to tap into the tropical moisture reservoir or if said moisture transport is instead cut off well to the south. Regardless, rain showers may continue into Monday before tapering by Monday evening. Above normal temperatures look to persist into next week. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... Through 18z/Wed...VFR conditions are expected to continue through this evening with just a few fair weather cumulus and passing cirrus. Tonight, MVFR stratocu may develop at some sites with the greatest confidence at KPOU/KPSF with lower confidence at KALB/KGFL. Any MVFR conditions will lift back to the VFR range Wednesday morning. A shower or two may reach KGFL toward the end of the TAF period but will keep the TAF dry for now. South to southwesterly winds around 10 kt will continue this afternoon with a few higher gusts. Wind will remain around 10 kt tonight at KALB/KPSF but decrease to less than 10 kt at KGFL/KPOU. As a result, periods of LLWS are possible at KGFL/KPOU tonight into tomorrow morning as winds at 2000 feet range around 35 kt. Wind will increase out of the south to southwest on Wednesday at 10-15 kt with a few higher gusts, also ending the threat for LLWS. Outlook... Wednesday Night: No Operational Impact. NO SIG WX. Thursday: No Operational Impact. NO SIG WX. Thursday Night: No Operational Impact. NO SIG WX. Friday: Low Operational Impact. Breezy. NO SIG WX. Friday Night: No Operational Impact. NO SIG WX. Saturday: No Operational Impact. NO SIG WX. Saturday Night: No Operational Impact. NO SIG WX. Sunday: Moderate Operational Impact. Chance of SHRA. && .FIRE WEATHER... The last two months have been very dry across the region. Rainfall has averaged 4 to 8 inches below normal across much of the area since September 1st, with the largest deficits across southeastern areas. State fire partners have relayed that fine fuels are very dry and there have been reports of brush fires throughout the region. Little precipitation is expected through today with a cold front bringing more scattered showers on Wednesday, especially north and west of Albany. While warmer and breezy conditions are expected on today and Wednesday, RH values look to be elevated above 50 percent. Wind gusts between 20 and 30 mph are possible across some areas, particularly in higher terrain, both today and Wednesday. && .CLIMATE... Record high temperatures for November 6: Albany: 73F (2015) Glens Falls: 75F (1948) Poughkeepsie: 77F (2015) && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...Picard NEAR TERM...Picard SHORT TERM...Picard LONG TERM...Picard AVIATION...Rathbun FIRE WEATHER...Frugis/Rathbun CLIMATE...Gant
Hazardous weather outlook, Nov 5, 4:04 PM EST, 2 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 404 PM EST Tue Nov 5 2024 NYZ032-033-038>043-047>054-058>061-063>066-082>084-VTZ013>015-061000- Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton- Montgomery-Northern Saratoga-Northern Warren-Northern Washington- Schoharie-Western Schenectady-Eastern Schenectady-Southern Saratoga- Western Albany-Eastern Albany-Western Rensselaer-Eastern Rensselaer- Western Greene-Eastern Greene-Western Columbia-Eastern Columbia- Western Ulster-Eastern Ulster-Western Dutchess-Eastern Dutchess- Northern Fulton-Southeast Warren-Southern Washington-Bennington- Western Windham-Eastern Windham- 404 PM EST Tue Nov 5 2024 This Hazardous Weather Outlook is for eastern New York and southern Vermont. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CTZ001-013-MAZ001-025-061000- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire- 404 PM EST Tue Nov 5 2024 ...RED FLAG WARNING IN EFFECT FROM 8 AM TO 6 PM EST WEDNESDAY... This Hazardous Weather Outlook is for northwestern Connecticut and western Massachusetts. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Red Flag Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Red Flag Warnings in Massachusetts, 2024Red Flag Warnings in Connecticut, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.